Medline ® Abstract for Reference 190
of 'Overview of neurologic complications of non-platinum cancer chemotherapy'
Bortezomib-induced posterior reversible encephalopathy syndrome: clinical and imaging features.
Ho CH, Lo CP, Tu MC
Intern Med. 2014;53(16):1853-7.
Posterior reversible encephalopathy syndrome (PRES) is a rare and potentially harmful complication in patients receiving targeted chemotherapy. We herein present a case of PRES that occurred after 33 days of high-dose bortezomib treatment and propose both overwhelmed cerebral autoregulation and toxin-mediated blood-brain barrier damage as the underlying mechanisms based on the imaging findings. A favorable recovery was observed two days after achieving stringent hypertension control and withholding bortezomib. Follow-up images obtained two weeks later unveiled a dramatic remission, with faint areas of subcortical hyperintensity in the bilateral parieto-occipital regions. With explicit clinical and imaging features, this case highlights the need for early recognition of PRES during the clinical course of bortezomib therapy.
Department of Neurology, Taichung Tzu Chi Hospital, Buddhist Tzu Chi Medical Foundation, Taiwan.